Alert archive / Arizona / Flash Flood Warnings in 2018
Flash Flood Warning 47, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 12, 2018, 6:33 PM MST for Mohave County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2018, 6:33 PM MST (01:33 UTC)
- Expired
- Jul 12, 2018, 9:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 45 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 8:11 PM MST | FLASH FLOOD | 13 Nw Dolan Springs, AZ | WHITE HILLS ROAD CLOSED BETWEEN HWY 93 AND FAIRWAY DRIVE DUE TO FLOODING, ACCORDING TO THE MOHAVE COUNTY ROADS DEPARTMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 98 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 790 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1866 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
111
WGUS55 KVEF 130133
FFWVEF
AZC015-130430-
/O.NEW.KVEF.FF.W.0047.180713T0133Z-180713T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
633 PM MST THU JUL 12 2018
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Western Mohave County in northwestern Arizona...
* Until 930 PM MST.
* At 631 PM MST, gauge reports indicated between 2 and 3 feet of
water in the Detrital Wash. Flash flooding is expected to begin
shortly across White Hills Road or County Road 145.
* Flash flooding is expected to make White Hills Road impassable.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3585 11435 3565 11428 3563 11442 3569 11447
3583 11453
$$
JA2 follow-up statements
506
WGUS75 KVEF 130220
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
720 PM MST THU JUL 12 2018
AZC015-130430-
/O.CON.KVEF.FF.W.0047.000000T0000Z-180713T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
720 PM MST THU JUL 12 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MST FOR
WESTERN MOHAVE COUNTY...
Gauge reports indicated over 3 feet of water was flowing across
White Hills Road at Detrital Wash...just east of Highway 93. White
Hills Road or County Road 145 is expected to be impassable until at
least 930 PM MST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3585 11435 3565 11428 3563 11442 3569 11447
3583 11453
$$
JA687
WGUS75 KVEF 130427
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
927 PM MST THU JUL 12 2018
AZC015-130435-
/O.EXP.KVEF.FF.W.0047.000000T0000Z-180713T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
927 PM MST THU JUL 12 2018
...THE FLASH FLOOD WARNING FOR WESTERN MOHAVE COUNTY WILL EXPIRE AT
930 PM MST...
Flood waters in the Detrital Wash will gradually recede, but will
continue flowing over White Hills Road just east of Highway 93 until
late this evening. Please continue to heed any remaining road
closures
LAT...LON 3585 11435 3565 11428 3563 11442 3569 11447
3583 11453
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 5:55 PM MST, 38 minutes earlier.
Area forecast discussion, Jul 12, 5:55 PM MST, 38 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 555 PM PDT Thu Jul 12 2018 .SYNOPSIS...Thunderstorms with the potential of heavy rain will continue through the evening before dissipating overnight. A very moist airmass will remain firmly in place through Friday before a slow decline in thunderstorm activity is expected over the weekend the weekend while temperatures begin to rise. && .UPDATE...Threat for heavy rain has diminished across southern parts of the area. So the Flash Flood Watch has been canceled. No other changes made as this time. && .SHORT TERM...through Friday night Scattered to numerous thunderstorms with heavy rain covering southern Nevada and northwest Arizona. Storms more isolated over western San Bernardino, Inyo and Esmeralda County. Have added the Lake Mead Natl Rec Area, Laughlin and Bullhead City to the Flash Flood Watch due to the potential of flooding around Cottonwood Cove and Bullhead City due to strong storms producing heavy rain in the general area. Beginning to see first signs of storm clustering together over northeast Lincoln County. Storms are developing toward the south along leading edge of cold pools. Model output has somewhat consistent suggesting that these storms will continue to propagate southward through south central Nevada, reaching Clark and southern Nye County sometime after 8 pm this evening. With that stated, all this afternoons action around Clark County has likely taken some fire out of the atmosphere for any later fireworks. See how thing look in several more hours but at any rate if you are in Pahrump and Las Vegas keep an eye out from the northeast this evening. Not much change on Friday. Convection over the higher terrain favored to ignite after 10 am with greatest coverage over Mohave County, Inyo County, southern Nevada and the Mojave Natl Preserve. Another day of cold pools may keep convection going through Friday evening across Esmeralda, Nye and Lincoln Counties, but not pushing as far south as Clark County. .LONG TERM...Saturday and beyond Monsoon moisture will remain in place through the next week. High pressure overhead will continue to inhibit storm development and increase temperatures in the lower elevations this weekend. Activity will be mainly driven by diurnal heating over the high terrain. There is some indication of a wave slowly moving into the area sometime in the late Sunday through Tuesday timeframe. This could bring another increase in activity to parts of the area (most likely south of I-15). && .AVIATION...For McCarran...Air mass around the Las Vegas Valley has stabilized with radar showing a downward trend in thunderstorms around the valley. Isolated to scattered thunderstorms are occurring within all corridors. Later this evening expecting greatest coverage of thunderstorms will be within the Mormon Mesa corridor. Moderate confidence that outflow winds from the northeast will reach the valley sometime between 04z and 06z this evening. I would estimate peak winds gusts to be around 25 kts. Otherwise expecting mostly cloudy skies tonight and Friday with ceilings above 12 kft. Otherwise, winds should come down below 10 knots tonight, remaining out of the southeast. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered showers and thunderstorms will continue across the area before dissipating overnight. Showers and thunderstorms will develop as early as late morning across the higher elevations Friday before coverage of activity spreads into the valleys. Storms affecting the terminals will likely produce heavy wind and gusty, erratic winds. Stronger storms could also reduce visibility and lower cigs to 5k-9k feet. Outside of storms, winds will favor the southerly direction around 10 knots this evening before decreasing overnight. && .SPOTTER INFORMATION STATEMENT...Active monsoon conditions are expected again today. Spotter activation may be needed, especially for areas north of Las Vegas. Regardless of activation, spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/AVIATION...Pierce LONG TERM...Wolcott For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 12, 2:42 PM MST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
242 PM PDT THU JUL 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM FLASH FLOOD 15 SE DEEP SPRINGS 37.23N 117.78W
07/11/2018 INYO CA LAW ENFORCEMENT
CHP REPORTS FLASH FLOODING 20 MILES UP
EUREKA VALLEY RD.
&&Local storm report, Jul 12, 5:58 PM MST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
558 PM PDT THU JUL 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD 9 ENE WILLOW BEACH 35.91N 114.51W
07/12/2018 MOHAVE AZ PARK/FOREST SRVC
TEMPLE BAR ROAD SOUTH OF PARK ENTRANCE
CLOSED DUE TO FLASH FLOODING.
&&The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:30 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 13, 2:48 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 13, 3:34 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.